Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 7, 2013, 11:32 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2013, 11:32 PM EDT (03:32 UTC)
- Expired
- Jun 8, 2013, 8:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
082 WHUS42 KMHX 080332 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1132 PM EDT FRI JUN 7 2013 ...DANGEROUS SHORE BREAK NORTH OF HATTERAS AND HIGH THREAT OF RIP CURRENTS FOR ALL AREA BEACHES THROUGH SATURDAY... .AS POST-TROPICAL CYCLONE ANDREA EXITS TO THE NORTH...ANTICIPATE LONG PERIOD SOUTHERLY SWELL AND SOUTHERLY WINDS TO AID THE CONTINUING THREAT OF DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP CURRENTS. WAVE HEIGHTS SHOULD CONTINUE TO SUBSIDE WITH BREAKING WAVES BETWEEN 3 AND 5 FEET NORTH OF HATTERAS AND 2 TO 4 FEET SOUTH OF HATTERAS. EXPECT STRONG SWELL ENERGY TO STILL RESULT IN A HIGH THREAT OF RIP CURRENTS. NCZ095-098-103-104-081145- /O.NEW.KMHX.BH.S.0007.130608T0332Z-130609T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1132 PM EDT FRI JUN 7 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * LOCATION...DANGEROUS SHORE BREAK NORTH OF HATTERAS. HIGH THREAT OF RIP CURRENTS ALONG ALL AREA BEACHES. * SURF HEIGHT...3 TO 5 FEET NORTH OF HATTERAS. 2 TO 4 FEET SOUTH OF HATTERAS. * POTENTIAL IMPACTS...HIGH THREAT OF RIP CURRENTS. RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 200 PM SATURDAY. DANGEROUS SHORE BREAK NORTH OF HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
2 follow-up statements
984 WHUS42 KMHX 080822 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 422 AM EDT SAT JUN 8 2013 ...DANGEROUS SHORE BREAK NORTH OF HATTERAS AND HIGH THREAT OF RIP CURRENTS FOR ALL AREA BEACHES THROUGH SATURDAY... .AS POST-TROPICAL CYCLONE ANDREA EXITS TO THE NORTH...ANTICIPATE LONG PERIOD SOUTHERLY SWELL AND SOUTHERLY WINDS TO AID THE CONTINUING THREAT OF DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP CURRENTS. WAVE HEIGHTS SHOULD CONTINUE TO SUBSIDE WITH BREAKING WAVES BETWEEN 3 AND 5 FEET NORTH OF HATTERAS AND 2 TO 4 FEET SOUTH OF HATTERAS. EXPECT STRONG SWELL ENERGY TO STILL RESULT IN A HIGH THREAT OF RIP CURRENTS. NCZ095-098-103-104-082030- /O.CON.KMHX.BH.S.0007.000000T0000Z-130609T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 422 AM EDT SAT JUN 8 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...DANGEROUS SHORE BREAK NORTH OF HATTERAS. HIGH THREAT OF RIP CURRENTS ALONG ALL AREA BEACHES. * SURF HEIGHT...3 TO 5 FEET NORTH OF HATTERAS. 2 TO 4 FEET SOUTH OF HATTERAS. * POTENTIAL IMPACTS...HIGH THREAT OF RIP CURRENTS. RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 200 PM SATURDAY. DANGEROUS SHORE BREAK NORTH OF HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
823 WHUS42 KMHX 081233 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 833 AM EDT SAT JUN 8 2013 ...DANGEROUS SHORE BREAK NORTH OF HATTERAS AND HIGH THREAT OF RIP CURRENTS FOR ALL AREA BEACHES THROUGH TODAY... .AS POST-TROPICAL CYCLONE ANDREA EXITS TO THE NORTH...ANTICIPATE LONG PERIOD SOUTHERLY SWELL AND SOUTHERLY WINDS TO AID THE CONTINUING THREAT OF DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP CURRENTS. WAVE HEIGHTS SHOULD CONTINUE TO SUBSIDE WITH BREAKING WAVES BETWEEN 3 AND 5 FEET NORTH OF HATTERAS AND 2 TO 4 FEET SOUTH OF HATTERAS. EXPECT STRONG SWELL ENERGY TO STILL RESULT IN A HIGH THREAT OF RIP CURRENTS. NCZ095-098-103-104-090000- /O.CON.KMHX.BH.S.0007.000000T0000Z-130609T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 833 AM EDT SAT JUN 8 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...DANGEROUS SHORE BREAK NORTH OF HATTERAS. HIGH THREAT OF RIP CURRENTS ALONG ALL AREA BEACHES. * SURF HEIGHT...3 TO 5 FEET NORTH CAPE LOOKOUT AND 2 TO 4 SOUTH OF CAPE LOOKOUT. * POTENTIAL IMPACTS...HIGH THREAT OF RIP CURRENTS. RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 200 PM SATURDAY. DANGEROUS SHORE BREAK NORTH OF HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 8:50 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 7, 8:50 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
850 PM EDT FRI JUN 7 2013
.SYNOPSIS...
TROPICAL STORM ANDREA WILL MOVE QUICKLY NORTHEAST AND AWAY FROM
THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM
THE EAST SATURDAY AND SUNDAY AS A WEAK TROUGH OF LOW PRESSURE
CONTINUES TO THE WEST. A COLD FRONT WILL APPROACH FROM THE WEST
MONDAY AND MOVE INTO THE AREA LATE TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TROPICAL STORM WARNING REMAINS IN EFFECT INTO THIS EVENING BUT
THREATS AND IMPACTS WILL CONTINUE TO DECREASE AS TS ANDREA TRACKS
WELL NORTH OF THE REGION. WINDS SHIFT SW/W AND WILL REMAIN GUSTY
AS THE CENTER OF CIRCULATION PASSES BY TO THE NW THIS EVE THEN
BNDRY LAYER DECOUPLING ALLOWS WINDS TO FURTHER DIMINISH OVERNIGHT.
THE STRONG WINDS CONTINUE TO PRODUCE WATER LEVEL RISES ALONG
PORTIONS OF THE PAMLICO SOUNDS...ESPECIALLY ALONG THE SOUND SIDE
OF THE OBX NORTH OF RODANTHE. OREGON INLET MARINA IS REPORTING
WATER LEVELS ABOUT 2.3 FT ABOVE NORMAL AS WE MOVE INTO HIGH TIDE.
CONVERSELY WE ARE SEEING LOW WATER LEVELS AROUND 2-4 FT BELOW
NORMAL CONTINUE ALONG THE SOUTHERN PAMLICO SOUND...ESPECIALLY THE
NEUSE RIVER.
PCPN HAD WANED ACROSS ERN EARLY THIS EVENING BUT ADDITIONAL
SHOWERS/TSTMS ASSOC WITH SHORTWAVE ENERGY PUSHING ACROSS THE
SOUTHEAST CONTINUE ACROSS THE PIEDMONT. THESE ARE SHOWERS ARE
WEAKENING AS THEY MOVE TOWARD THE REGION BUT HRRR AND WRF PUSH
THESE SHOWERS INTO THE REGION AFTER 01Z AND WILL KEEP CHANCE POPS
LATE THIS EVENING. MUGGY CONDITIONS WILL PERSIST OVERNIGHT WITH
DEWPOINTS REMAINING IN THE UPPER 60S AND LOWER 70S AND NEAR
MATCHING THE OVERNIGHT LOW TEMPS AS WELL.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
A TRAILING SHORT WAVE TROF IN THE SW FLOW ALOFT WILL BRING
INCREASING PRECIP CHANCES AGAIN ESPECIALLY WITH THE AID OF DIURNAL
AFTERNOON HEATING. GOOD MIXING WILL ALLOW FOR GUSTY SW WINDS AND
WARMING WILL RESULT IN HIGHS MAINLY IN THE MID TO UPPER 80S. SOME
AFTERNOON STORM CUD BE STRONG TO MARGINALLY SEVERE GIVEN THE
INCREASING SHEAR AND INSTABILITY WITH DAMAGING WINDS AND HAIL THE
MAIN THREATS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM FRI...THE PATTERN FOR THE EXTENDED WILL FEATURE A BROAD
CYCLONIC FLOW ALOFT ACROSS THE EASTERN US WHILE AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL CIRCULATE WARM AND MOIST AIR
ACROSS THE CAROLINAS WITH A LINGERING TROUGH LOCATED WELL INLAND.
WITH THE LIKELIHOOD OF A FEW LOW AMPLITUDE MID LEVEL DISTURBANCES
MOVING THROUGH ALOFT WE EXPECT THIS TO LEAD TO SCATTERED MAINLY
DIURNAL CONVECTION THROUGH THE WEEKEND. CAN'T RULE OUT A LOW END
SEVERE THREAT WITH THESE STORMS WITH WEAK SHEAR OF 20-25 KT BUT
THE MAIN THREAT WILL BE HEAVY RAINS DUE TO THE HIGH PW VALUES AND
AMPLE CAPE.
THE UPPER PATTERN WILL UNDERGO MORE AMPLIFICATION EARLY NEXT WEEK
WITH A DEEPER UPPER TROUGH POISED TO MOVE SLOWLY THROUGH THE AREA.
THIS WILL SHARPEN SFC GRADIENT ACROSS EASTERN NC AND INCREASE
CHANCES FOR THUNDERSHOWERS. HAVE RAISED POPS TO HIGH CHANCE FOR
MONDAY AND TUESDAY IN RESPONSE. LOOKS LIKE UPR TROUGH AND FRONT
WILL PUSH OFFSHORE BY WED TAKING WITH IT THE CHANCES FOR RAIN...AS
ECMWF/GFS 07/12Z RUNS ARE IN CLOSE AGREEMENT.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 18Z SATURDAY/...
RAIN ASSOC WITH TS ANDREA HAS LIFTED N OF THE AREA AND SEEING A
MIX OF MVFR/VFR ACROSS RTES. EXPECT CIGS TO CONTINUE TO IMPROVE
THIS EVENING WITH VFR DOMINATING MUCH OF THE OVERNIGHT...HOWEVER
CANNOT RULE OUT ADDITIONAL SHOWERS LATE THIS EVENING AS
DIMINISHING CONVECTIVE ACTIVITY ASSOC WITH SHORTWAVE ENERGY
ADVECTS INTO THE REGION...WHICH COULD BRING BRIEF PERIODS OF MVFR.
WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT. SWLY FLOW
CONTINUES SAT WITH GUSTS AROUND 15-20 KT THROUGH THE AFTERNOON.
AN UNSTABLE AIRMASS AND SHORTWAVE ENERGY WILL LIKELY BRING SCT
CONVECTION SAT AFTERNOON AS WELL.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM FRI...A SMALL CHANCE FOR THUNDERSHOWERS ON SUNDAY
WITH MUCH BETTER CHANCES MONDAY AND TUESDAY. MAINLY VFR CONDITIONS
EXCEPT FOR OVERNIGHT RADIATION FG/BR...AND TEMPO VSBY RESTRICTIONS
IN THUNDERSHOWERS.
&&
.MARINE...
SHORT TERM /THROUGH SATURDAY/...
S/SW WINDS CONTINUE AROUND 25 TO 35 KTS WITH GUSTS TO 45 KT WITH
SEAS AROUND 6-12 FT REPORTED BY THE BUOYS BUT EXPECT UP TO 15 FT
ACROSS THE OUTER WATERS. THE STRONG WINDS WILL GRAD SUBSIDE
TONIGHT AS ANDREA RAPIDLY LIFTS NE AWAY FROM THE AREA. BY LATE
TONIGHT EXPECT SW WINDS OF 10 TO 20 KTS...CONTINUING THRU
SATURDAY. AS WINDS DIMINISH OVERNIGHT SEAS WILL SLOWLY SUBSIDE TO
5 TO 8 FT THRU SATURDAY.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM FRI... SW WINDS WILL DIMINISH BELOW 20 KT SAT
NIGHT... THOUGH LINGERING SEAS ABOVE 6 FEET STILL EXPECTED FOR
MOST OF THE COASTAL WATERS. PRED SW FLOW CONTINUES INTO SUNDAY
WITH SEAS 3 TO 5 FT. A COLD FRONT WILL APPROACH FROM THE WEST
TUESDAY...WITH PRESSURE GRADIENT TIGHTENING. THIS MAY RESULT IN SW
WINDS INCREASING TO 15-25KT MON EVENING INTO TUE. WILL CONTINUE TO
SHOW WAVES BUILDING TO 6FT SOUTH OF OREGON INLET LATE MON INTO
TUE. COLD FRONT EXPECTED TO PASS THROUGH LATE TUE WITH WINDS AND
SEAS SUBSIDING BY MID WEEK.
.TIDES/COASTAL FLOODING...
AS OF 220 AM FRI...WATER LVLS EXPECTED TO RISE 1 TO 3 FT ABOVE MSL
TODAY INTO EARLY THIS EVENING ALONG THE CST AND WRN/NRN PAMLICO SOUND
AS WINDS PEAK. THE GUSTY WINDS AND LARGE WAVES WILL PRODUCE ROUGH
SURF AND DANGEROUS RIP CURRENTS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR NCZ045>047-080-081-092>095-098-103-
104.
MARINE...TROPICAL STORM WARNING FOR AMZ130-135-150-152-154-156-158.
&&
SYNOPSIS...BTC
NEAR TERM...SK
SHORT TERM...BTC
LONG TERM...TL
AVIATION...SK/RF/TL
MARINE...SK/RF/TLHazardous weather outlook, Jun 7, 4:26 PM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 426 PM EDT FRI JUN 7 2013 NCZ029-044-079-090-091-082030- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 426 PM EDT FRI JUN 7 2013 ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045-046-080-092>094-082030- WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO- 426 PM EDT FRI JUN 7 2013 ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-082030- MAINLAND DARE-MAINLAND HYDE- 426 PM EDT FRI JUN 7 2013 ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-082030- CARTERET-ONSLOW- 426 PM EDT FRI JUN 7 2013 ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-082030- OUTER BANKS DARE-OUTER BANKS HYDE- 426 PM EDT FRI JUN 7 2013 ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 7, 8:55 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
855 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TROPICAL STORM 3 W EAST LAKE 35.87N 76.00W
06/07/2013 AMZ130 NC DEPT OF HIGHWAYS
ALLIGATOR RIVER BRIDGE REPORTED 55 MPH PEAK GUST.
&&
EVENT NUMBER MHX1300141
MELENDEZLocal storm report, Jun 7, 8:57 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
857 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TROPICAL STORM NAGS HEAD 35.94N 75.63W
06/06/2013 DARE NC COAST GUARD
37 KT GUST RECORDED AT CG STATION AT OREGON INLET
0318 AM TROPICAL STORM NEW RIVER 34.76N 77.41W
06/07/2013 ONSLOW NC ASOS
NEW RIVER AIR STATION KNCA REPORTED A PEAK GUST OF 47
MPH.
0445 AM TORNADO HUBERT 34.73N 77.24W
06/07/2013 ONSLOW NC PUBLIC
TREES DOWN. POSSIBLE TORNADO.
0445 AM TORNADO 5 S MAYSVILLE 34.83N 77.23W
06/07/2013 ONSLOW NC 911 CALL CENTER
TREES DOWN. POSSIBLE TORNADO.
0543 AM TROPICAL STORM 2 ENE CAPE LOOKOUT 34.62N 76.53W
06/07/2013 CARTERET NC C-MAN STATION
CAPE LOOKOUT CMAN REPORTED A 43 KNOT GUST.
0543 AM MARINE TSTM WIND 2 ENE CAPE LOOKOUT 34.62N 76.53W
06/07/2013 M49 MPH CARTERET NC C-MAN STATION
CAPE LOOKOUT CMAN REPORTED A 43 KT GUST.
0645 AM FLOOD WASHINGTON 35.56N 77.05W
06/07/2013 BEAUFORT NC EMERGENCY MNGR
SEVERAL STREETS CLOSED IN WASHINGTON. SOME MAY BE
IMPASSABLE.
0733 AM FLOOD 3 S BEULAVILLE 34.88N 77.77W
06/07/2013 DUPLIN NC DEPT OF HIGHWAYS
OLD CHINQUAPIN ROAD IMPASAABLE DUE TO HIGH WATER SOUTH
OF BEULAVILLE
0735 AM TROPICAL STORM 31 SSE POINT EMERALD VI 34.21N 76.95W
06/07/2013 AMZ170 NC BUOY
BUOY 41036 GUSTED TO 39 KT 30 NMI OFF ONSLOW BAY.
0841 AM FLOOD 4 NW WALLACE 34.78N 78.05W
06/07/2013 DUPLIN NC DEPT OF HIGHWAYS
PROVIDENCE CHURCH ROAD NORTHWEST OF WARSAW IMPASSABLE
DUE TO HIGH WATER
1038 AM FLOOD 4 S KENANSVILLE 34.90N 77.97W
06/07/2013 DUPLIN NC DEPT OF HIGHWAYS
HALLSVILLE ROAD SOUTH OF KENANSVILLE LANE NARROWED DUE
TO HIGH WATER
1040 AM TROPICAL STORM CHERRY POINT 34.92N 76.88W
06/07/2013 CRAVEN NC ASOS
CHERRY POINT KNKT REPORTED A PEAK GUST OF 47 MPH.
1047 AM TROPICAL STORM NEW BERN 35.12N 77.08W
06/07/2013 CRAVEN NC ASOS
NEW BERN KEWN REPORTED A PEAK WIND GUST OF 45 MPH.
1052 AM FLOOD 1 S WARSAW 34.98N 78.09W
06/07/2013 DUPLIN NC DEPT OF HIGHWAYS
NC DOT REPORTED US HIGHWAY 117 SOUTH SOUTH OF WARSAW
IMPASSABLE DUE TO HIGH WATER
1119 AM TROPICAL STORM CEDAR ISLAND 35.00N 76.33W
06/07/2013 CARTERET NC NWS OFFICE
WFO MHX MARINE PLATFORM IN CEDAR ISLAND REPORTED A PEAK
GUST OF 28 KT.
1130 AM TROPICAL STORM PONZER 35.59N 76.49W
06/07/2013 HYDE NC EMERGENCY MNGR
HYDE CO. EMERGENCY MANAGEMENT RECEIVED A REPORT OF A
TREE DOWN PARTIALLY BLOCKING HWY 264 IN PONZER.
1224 PM TROPICAL STORM BOGUE 34.71N 77.03W
06/07/2013 CARTERET NC AWOS
BOGUE FIELD KNJM REPORTED A PEAK GUST OF 44 MPH.
1243 PM TROPICAL STORM SNEADS FERRY 34.55N 77.38W
06/07/2013 ONSLOW NC MESONET
PUBLIC MESONET REPORTED A 44 MPH PEAK WIND GUST IN
SNEADS FERRY.
1250 PM TROPICAL STORM ATLANTIC BEACH 34.70N 76.74W
06/07/2013 CARTERET NC MESONET
OCEANANA PIER IN ATLANTIC BEACH REPORTED A 47 MPH PEAK
GUST.
0216 PM TROPICAL STORM 7 ENE LUKENS 35.02N 76.46W
06/07/2013 CARTERET NC MESONET
PINEY ISLAND BOMBING RANGE KNBT REPORTED A 48 MPH PEAK
WIND GUST.
0225 PM TROPICAL STORM OCRACOKE 35.10N 75.98W
06/07/2013 HYDE NC WEATHER FLOW
WXFLOW SENSOR AT OCRACOKE FERRY TERMINAL GUSTED TO 45
KT.
0340 PM TROPICAL STORM FORT MACON 34.70N 76.71W
06/07/2013 CARTERET NC WEATHER FLOW
WXFLOW SENSOR AT FORT MACON OBSERVED A PEAK GUST OF 49
MPH.
0345 PM TROPICAL STORM BEAUFORT 34.72N 76.65W
06/07/2013 CARTERET NC ASOS
MICHAEL J. SMITH AIRPORT KMRH IN BEAUFORT REPORTED A 51
MPH PEAK WIND GUST.
0359 PM TROPICAL STORM 1 SSW EMERALD ISLE 34.66N 77.03W
06/07/2013 CARTERET NC MESONET
BOGUE INLET FISHING PIER ON EMERALD ISLE REPORTED A
PEAK GUST OF 44 MPH.
0400 PM TROPICAL STORM MINNESOTT BEACH 34.98N 76.82W
06/07/2013 PAMLICO NC DEPT OF HIGHWAYS
NC DOT REPORTED CHERRY BRANCH FERRY IS CLOSED DUE TO
LOW WATER IN THE SW PAMLICO SOUND.
0419 PM TROPICAL STORM FRISCO 35.23N 75.61W
06/07/2013 DARE NC ASOS
HATTERAS MITCHELL FIELD REPORTED A 53 MPH PEAK GUST.
0712 PM TROPICAL STORM 3 W EAST LAKE 35.87N 76.00W
06/07/2013 AMZ130 NC DEPT OF HIGHWAYS
ALLIGATOR RIVER BRIDGE REPORTED 55 MPH PEAK GUST.
&&
EVENT NUMBER MHX1300115 MHX1300126 MHX1300116 MHX1300117 MHX1300122
MHX1300123 MHX1300118 MHX1300124 MHX1300119 MHX1300121 MHX1300125
MHX1300135 MHX1300133 MHX1300120 MHX1300128 MHX1300130 MHX1300139
MHX1300132 MHX1300140 MHX1300136 MHX1300127 MHX1300137 MHX1300131
MHX1300129 MHX1300134 MHX1300138 MHX1300141
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:04 PM EDT | Small Craft Advisory | MHX | 25 hr | |
| Jun 8, 6:36 AM EDT | Special Weather Statement | MHX | Onslow | 54 min |
| Jun 8, 7:28 AM EDT | Special Weather Statement | MHX | Pamlico | 47 min |
| Jun 8, 8:05 AM EDT | Special Weather Statement | MHX | Hyde | 55 min |
| Jun 8, 11:17 AM EDT | Special Weather Statement | MHX | Beaufort, Martin, Pitt, Washington | 58 min |
| Jun 8, 12:10 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 65 min |
| Jun 8, 1:16 PM EDT | Special Weather Statement | MHX | Tyrrell | 44 min |
| Jun 8, 4:19 PM EDT | Special Weather Statement | MHX | Tyrrell | 41 min |
| Jun 8, 5:11 PM EDT | Special Weather Statement | MHX | Dare | 34 min |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.